Forum

Stopping Tecfidera. How?

Hi all,

After 6 months of trying, I have been given the OK to stop my beloved (said through gritted teeth) Tecfidera. I know for some people it’s awesome but for me it hasn’t. Anyway, I can stop them as of now.

Has as anyone got any advice on how to stop it? I was thinking of going on to half dose for a week. Or has anyone just gone cold turkey on them?

Any advice would be wicked.

hi simon

it’s a relatively new drug and i doubt that even the neuros would know.

is there anything in the leaflet?

is there a phone line for support?

sorry i’m not that wicked

carole x

No, you are wicked.

After some thorough internet research, it appears that stopping cold turkey is the way forward.

Probably should have have done that first rather than immediately wasting people’s time on here.

1 Like

my understanding is that you simply stop.

the drug has a slow release mechanism and so never really floods your system.

in addition, it has a very brief residency period. i might be slightly imprecise, but i do recall that dimethyl fumerate is completely removed from one’s physiology within 16 hours of taking that last dose.

it is why side effects are not to be feared any more than the average hang over.

i am sorry that your use of tecfidera hasn’t panned out for you. it can provoke extreme allergic reactions that simply cannot be overcome in some. but after six months of trying, it is fair to say that you gave it more than a good crack!

and so onto the next option… tysabri perhaps?

the very best of luck to you!

2 Likes

I just stopped one day. I never noticed any effects of just stopping it without weaning myself of it first.

Sweet, cheers for all your help everyone

I am 70 years old I have had Ms for 50 years I am stopping my tecfidera because MS has burn itself out? Any comments please

I am 59 years old. 5 years ago I started having problems with my neck and hip so surgery was recommended on my back for scoliosis (which I never knew I had) like a dummy I did it. At that time they check me for ms and it came back negative. I started to have problems walking and was recommended to neuro. This time test came back positive. I Went on Tecfidera and have been on it for 4 months. Since then I have been barely able to function. I can’t walk,I lose function in my arm and hands and can’t do any everyday activities. I don’t have any of the side effects they talk about so am really confused about what to do. I still have problems with my neck but the neurologist just says “yes your neck is very messed up”??

After being on Tecfidera for over 4 years I had to stop taking it because it was causing a decrease in my white blood cell levels (lymphopenia). Now the waiting game to see what comes next.

I stopped tecfidera cold turkey (as it was doing nothing for me)with no side effects. 6 months later I was told I had PPMS. Have begun Ocrevus (just finished 2nd of 1st infusion). I am feeling improvement already.

I started Tecfidera 2 months ago and similar to @ginnymac, had none of the normal symptoms but severe onset of joint/muscle pain, being almost completely unable to walk within a week of starting the drug. Biogen (the drug creators) have not accepted it as a side effect although studies have found that it is apparent in 12% of patients taking the drug. The presence of Tecfidera in my system caused my body to generate unprecedented volumes of anti nuclear antibodies similar to the levels found in systemic lupus. These attacked my tissue causing joint/muscle pain. I stopped taking the drug 2 days ago (cold turkey) and already feel better.